Hail, Brevard
- When
- June 27, 3:55 PM EST
- Where
- Brevard County, 2 mi S of Rockledge
- Measured
- 1 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 28.300, -80.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 27, 1:33 PM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 233 PM EDT TUE JUN 27 2006 .DISCUSSION... TONIGHT... SHOWERS AND STORMS DEVELOPED RATHER EARLY TODAY DUE TO ABUNDANT HEATING WITHIN A MOIST ENVIRONMENT. LESSER DEVELOPMENT WAS NOTED OVER THE SOUTH WHERE SLIGHTLY DRIER AIR HAS BEEN IN PLACE. THE ORGANIZED LINE OF STORMS MOVING OFFSHORE ATTM IN BREVARD AND VOLUSIA COUNTIES SHOULD BE THE MAIN AREA OF INTEREST FOR THE REMAINDER OF THE AFTERNOON AS ADTL ACTIVITY HAS ONLY BEEN SPOTTY IN NATURE OVER THE INTERIOR. FOR THE EVENING PKG WILL KEEP HIGHER RAIN CHANCES ALONG THE COAST WHERE A LATE SEA BREEZE AND THUNDERSTORM OUTFLOW WITHIN A RELATIVELY UNCONTAMINATED ENVIRONMENT WL ALLOW FOR STORMS TO DEVELOP THROUGH SUNSET. PREFERRED AREAS WILL BE ALONG THE TREASURE COAST AS WELL AS OKEECHOBEE COUNTY ISOLATED ACTIVITY OVER INTERIOR. WED...LOW LEVEL RIDGE AXIS WILL LIFT NORTH FROM THE FL STRAITS AND REACH CENT FL. THIS WILL ALLOW THE ECSB TO DEVELOP EARLIER AND PENTRATE FARTHER INLAND. HAVE RAISED POPS A BIT TO 50% AS PWATS REMAIN HIGH (1.8-2.0) AND STEERING FLOW REMAINS WESTERLY. BEYOND WED...GFS SHOWS A WEAK INVERTED TROUGH BISECTING THE WESTERN ATLC RIDGE THU AND FRI. SOMEWHAT DECREASED MOISTURE SHOULD LOWER PRECIP COVERAGE LATE WEEK BUT REMAINING NEAR CLIMO. LIGHT WINDS WILL ALLOW SEA BREEZE TO DEVELOP AND MOVE INLAND. RIDGE AXIS REASSERTS ITSELF THIS WEEKEND NORTH OF THE AREA WITH DEEPENING ONSHORE FLOW. GFS IS CONSISTENT IN BRINGING DEEPER MOISTURE NORTHWARD INTO THE AREA BY SUNDAY INCREASING THE STORM COVERAGE FOR THE LATTER PART OF THE HOLIDAY WEEKEND. && .MARINE...ASIDE FROM LOCALLY HIGHER WINDS AND SEAS NEAR STORMS MOVING OFFSHORE UNTIL SHORTLY AFTER SUNSET EXPECT WIND WAVES NEAR 2-3 FT AND DECREASING FURTHER LATE. LOW LEVEL RIDGE AXIS WILL LIFT NORTH TO CENTRAL FL WED AND REACH NORTH OF THE WATERS LATE THIS WEEK INTO THE WEEKEND. WINDS WILL GENERALLY REMAIN AOB 15KT/3 FT...THOUGH THERE WILL BE SOME LOCAL ENHANCEMENT OF WINDS/SEAS BY THE SEA BREEZE. && .AVIATION...ISOLD/SCT IFR IN TSRA THROUGH 00Z. GRADUAL CLEARING AFT 01Z WITH ISOLD SHOWERS ALONG THE COAST THROUGH 03Z. PREVAILING VFR OVERNIGHT WITH LCL STRATUS REDUCING CIGS NR 2K FT OVER INTERIOR NEAR DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 73 89 / 30 50 20 30 MCO 74 93 73 93 / 20 50 20 30 MLB 72 89 73 88 / 30 50 20 30 VRB 72 90 74 89 / 30 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM....KELLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 621 AM EDT TUE JUN 27 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 272230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 621 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... AN UNSTABLE AIRMASS OVER FLORIDA WILL ALLOW SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA TODAY. THESE STORMS WILL MOVE TO THE EAST- NORTHEAST AT 10 TO 15 MPH AS THEY FORM IN THE AFTERNOON HOURS. THE PRIMARY STORM THREAT TODAY WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES...ESPECIALLY IN AREAS JUST WEST OF CAPE CANAVERAL AND IN AREAS BETWEEN LAKE OKEECHOBEE AND THE ATLANTIC OCEAN. SMALL HAIL WILL BE POSSIBLE AS WELL...ALONG WITH THE POSSIBILITY OF A THOUGH ONE OR TWO OF THEM MAY GENERATE A BRIEF FUNNEL CLOUD OR TORNADO. MOVE INDOORS AT THE FIRST SIGN OF A STORM. ...FLOOD IMPACT... HEAVY RAINS MAY OCCUR THIS AFTERNOON...ESPECIALLY ALONG THE COAST... AS NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DEVELOP IN THE AFTERNOON HOURS. AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE LAST TWO DAY WILL BE PRONE TO MINOR FLOODING. DRIVERS SHOULD SLOW DOWN WHEN ENCOUNTERING ANY WATER PONDING ON THE ROADS. ...WATERSPOUT IMPACT... SHOWERS AND THUNDERSTORMS THAT FORM OVER THE PENINSULA THIS AFTERNOON WILL MOVE EAST-NORTHEAST AROUND 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF WATERSPOUTS...MAINLY SOUTH OF CAPE CANAVERAL...AS THEY MOVE ACROSS THE IMMEDIATE COAST AND INTO THE ATLANTIC. BOATERS SHOULD KEEP A CLOSE WATCH ON THE WEATHER TODAY...ESPECIALLY IF TRAVELING OVER THE INTRACOASTAL OR NEAR SHORE ATLANTIC WATERS. IF A WATERSPOUT IS SIGHTED...SAIL PARALLEL TO ITS PATH. ...MARINE THUNDERSTORM IMPACT... THUNDERSTORMS WILL INCREASE OVER THE PENINSULA DURING THE EARLY AFTERNOON HOURS AND WILL MOVE TOWARD THE COAST AROUND 15 KNOTS. STORMS THAT MOVE OFFSHORE SOUTH OF THE CAPE MAY ALSO HAVE A SEA BREEZE IN PLACE TO HELP ENHANCE THE LOCAL STORM ENVIRONMENT. SOME OF THE STORMS MAY BECOME STRONG...CAPABLE OF PRODUCING SURFACE WIND GUSTS IN EXCESS OF 34 KNOTS. BOATERS SHOULD KEEP A CLOSE EYE ON THE WEATHER THIS AFTERNOON AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD A LIGHTNING STORM THREATEN YOUR AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. DEADLY CLOUD TO GROUND LIGHTING WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1232 PM EDT TUE JUN 27 2006 FLZ045-046-271715- ORANGE-SEMINOLE- 1232 PM EDT TUE JUN 27 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER WESTERN ORANGE COUNTY... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS AND DEADLY LIGHTNING FROM APOPKA TO 6 MILES SOUTHWEST OF ANIMAL KINGDOM... MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE BAY HILL...PINE CASTLE...BELLE ISLE AND DOCTOR PHILLIPS...EVENTUALLY METRO ORLANDO. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 117 PM EDT TUE JUN 27 2006 FLZ045-046-271800- ORANGE-SEMINOLE- 117 PM EDT TUE JUN 27 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER ORANGE COUNTY...SEMINOLE COUNTY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG STORMS FROM ALTAMONTE SPRINGS TO ORLANDO AND DOCTOR PHILLIPS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE PINE CASTLE...BELLE ISLE...WINTER SPRINGS AND SEA WORLD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 219 PM EDT TUE JUN 27 2006 FLZ141-147-271900- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 219 PM EDT TUE JUN 27 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND EXCESSIVE LIGHTNING OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM EDGEWATER TO MIMS...MOVING EAST AT 20 MPH. THESE STORMS WILL BE COLLIDING WITH AN OUTFLOW BOUNDARY OVER MERRITT ISLAND WILDLIFE REFUGE. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE OAK HILL...MERRITT ISLAND WILDLIFE REFUGE AND APOLLO BEACH. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT TUE JUN 27 2006 FLZ047-147-272100- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 415 PM EDT TUE JUN 27 2006 ...STRONG STORM CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHERN BREVARD COUNTY... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER COCOA...MOVING NORTHEAST AT 10 MPH. DANGEROUS LIGHTNING AND SMALL HAIL ARE ALSO POSSIBLE. THE STORM WILL MOVE ACROSS THE INDIAN RIVER ONTO MERRITT ISLAND BETWEEN ROUTE 520 AND ROUTE 528. THE SAFEST PLACE TO BE IS INSIDE A STURDY STRUCTURE. STAY INSIDE UNTIL THE STORM PASSES. RL
The Melbourne radar (KMLB), 22 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520872.